Alert archive / Florida / Special Weather Statements in 2011

Special Weather Statement, NWS Miami, FL

March 28, 2011Palm Beach County, Florida

NWS Miami, FL issued this special weather statement at Mar 28, 2011, 8:21 AM EDT for Palm Beach County, Florida. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 28, 2011, 8:21 AM EDT (12:21 UTC)
Expired
Mar 28, 2011, 8:45 AM EDT
In force
24 min
Issued by
NWS Miami, FL

County Palm Beach County, FL

The radar

The Miami radar (KAMX), 137 km from the middle of the area, began a volume at 12:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Miami, FL (KMFL), launched 12:00Z, 0.4 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 12:00Z on 2011-03-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 611 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 12:00Z on 2011-03-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 24 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
611 J/kg
Mixed-layer CIN
-102 J/kg
Mixed-layer LCL
1128 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
24 m²/s²
0-3 km storm-relative helicity
56 m²/s²
Significant tornado parameter
0.1
Supercell composite
2.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

955 
WWUS82 KMFL 281221
SPSMFL

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
821 AM EDT MON MAR 28 2011

FLZ067-068-168-281245-
INLAND PALM BEACH COUNTY FL-METRO PALM BEACH COUNTY FL-
COASTAL PALM BEACH COUNTY FL-
821 AM EDT MON MAR 28 2011

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  NORTHEASTERN PALM BEACH COUNTY 

* FOR FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45 TO 55 
MPH...UP TO NICKEL-SIZED HAIL...FUNNEL CLOUDS

* UNTIL 845 AM EDT.

AT 819 AM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM JOHNATHAN DICKINSON
STATE PARK TO NORTH PALM BEACH GENERAL AIRPORT TO 7 MILES SOUTHWEST
OF LION COUNTRY SAFARI...MOVING EAST AT 30 MPH.

*
  NORTH PALM BEACH GENERAL AIRPORT...
  JUPITER...
  JUNO BEACH...
  GOLDEN LAKES...
  HAVERHILL...
  AND SURROUNDING COMMUNITIES.

FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45 T0 55 MPH...UP
TO NICKEL-SIZED HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF
THESE ARE POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED
KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE
WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE
STORM PASSES.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL NOON EDT MONDAY
FOR SOUTHERN FLORIDA.

LAT...LON 2678 8002 2677 8005 2676 8003 2674 8004
      2676 8005 2674 8005 2662 8016 2662 8057
      2697 8023 2696 8015 2698 8014 2698 8010
      2697 8007 2682 8002
TIME...MOT...LOC 1221Z 291DEG 25KT 2698 8010 2682 8021
          2666 8045

$$
GARCIA

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this special weather statement went out at Mar 28, 7:37 AM EDT, 44 minutes earlier.

Area forecast discussion, Mar 28, 7:37 AM EDT, 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
737 AM EDT MON MAR 28 2011

.AVIATION...

THROUGH THE MID-MORNING HOURS VFR CONDITIONS EXPECTED TO PREVAIL
ACROSS S. FL TERMINALS. SO FAR ACTIVE CONVECTION IS TAKING PLACE
JUST NORTH OF THE REGION...BUT IS EXPECTED TO START LOCALLY
BETWEEN 14Z AND 16Z FOR ALL TERMINALS. IN GENERAL THE SYNOPTIC WIND
FLOW WILL BE SOUTHERLY...WITH THE WEST AND EAST COAST SEA BREEZES
TRYING TO TAKE HOLD BY LATE MORNING. ALL TERMINALS ASSIGNED VCTS
BY 16Z. WITH THE OCCURRENCE OF SHOWERS AND/OR THUNDERSTORMS THERE
COULD BE BRIEF PERIODS OF MVFR OR EVEN IFR CONDITIONS BUT NOT
EXPECTED TO PREVAIL FOR ANY CONSIDERABLE TIME.

&&

.PREV DISCUSSION... /ISSUED 321 AM EDT MON MAR 28 2011/

..THE GFS/ECMWF FINALLY COMING TO SOME AGREEMENT. NOW IT APPEARS
THAT A LONG WAVE TROUGH MOVES OVER THE E U.S.  WITH THE ASSOCIATED
COLD FRONT MOVING THROUGH S FLA. SHOWERS AND THUNDER EXPECTED THEN
WITH DRY WEATHER NEXT WEEKEND WITH MORE NORMAL TEMPS FOR THIS TIME
OF YEAR.

MARINE...WINDS AT OR BELOW 15 KTS AND SEAS AT OR BELOW 4 FEET TODAY
THROUGH WEDNESDAY. WINDS INCREASE THURSDAY AHEAD OF THE FRONT FRIDAY
AND CAUTION STATEMENTS AND/OR ADVISORIES MAY BE REQUIRED.

FIRE WEATHER...WITH INCREASED CLOUDINESS AND SOME RAINFALL...COOLER
TEMPERATURES AND HIGHER DEW POINTS LEAD TO HIGHER RH VALUES. NO HIGH
LIGHTS EXPECTED. SOME THUNDERSTORMS THOUGH THE NEXT COUPLE OF DAYS
LEAD TO CONCERN OF LIGHTNING STRIKES IN THE DRY VEGETATION ACROSS
SOUTH FLORIDA.

&&

.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH  86  70  85  70 / 50 40 50 20
FORT LAUDERDALE  85  71  86  72 / 40 40 40 20
MIAMI            87  70  86  73 / 30 40 30 20
NAPLES           85  70  85  69 / 50 50 40 20

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.
GM...NONE.
&&

DISCUSSION/MARINE...54/BNB
AVIATION/RADAR/FIRE...55/CWC
Hazardous weather outlook, Mar 28, 7:35 AM EDT, 46 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA
NATIONAL WEATHER SERVICE MIAMI FL
735 AM EDT MON MAR 28 2011

FLZ063-066>075-168-172>174-290245-
GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-
INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-
METRO MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH-
COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE-
735 AM EDT MON MAR 28 2011

...SEVERE THUNDERSTORM WATCH IN EFFECT FOR PORTIONS OF SOUTH FLORIDA...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS: SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS SOUTH
FLORIDA AND ADJACENT WATERS TODAY AND TONIGHT. A FEW OF THESE
STORMS COULD BECOME SEVERE WITH STRONG DAMAGING WINDS, ESPECIALLY
ACROSS GLADES, HENDRY, COLLIER, PALM BEACH AND BROWARD COUNTIES.
EXCESSIVE LIGHTNING IS ALSO EXPECTED WITH THESE STORMS.

WATERSPOUTS: A FEW WATERSPOUTS COULD DEVELOP OVER THE NEAR SHORE
GULF WATERS AND ATLANTIC WATERS AS THUNDERSTORMS MOVE ACROSS SOUTH
FLORIDA TODAY.

WIND: WITH THE OCCURRENCE OF A THUNDERSTORM, GUSTY WINDS TO NEAR
40 TO 50 MPH MAY BE POSSIBLE. WIND GUSTS IN EXCESS OF 60 MPH COULD
OCCUR WITH ANY SEVERE THUNDERSTORM THAT DEVELOPS.

HAIL: HAIL UP TO ONE INCH CAN OCCUR WITH ANY SEVERE THUNDERSTORM THAT
DEVELOPS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

SOME THUNDERSTORMS CAN BE EXPECTED ACROSS SOUTH FLORIDA TUESDAY
THROUGH FRIDAY WITH THE MAIN THREAT OCCASIONAL LIGHTNING STRIKES.
ON TUESDAY AND FRIDAY THE THUNDERSTORMS ARE EXPECTED TO BE MORE
SCATTERED IN NATURE.

.SPOTTER INFORMATION STATEMENT...

WIDESPREAD SPOTTER ACTIVATION IS NOT ANTICIPATED, HOWEVER
INDIVIDUAL SPOTTERS ARE ENCOURAGED TO REPORT HIGH WIND, HAIL AND
FLOODING TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
MIAMI.

FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.

In the hours before

Special weather statement, Mar 28, 7:40 AM EDT, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
740 AM EDT MON MAR 28 2011

FLZ066-067-281215-
HENDRY FL-INLAND PALM BEACH COUNTY FL-
740 AM EDT MON MAR 28 2011

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  NORTHWESTERN PALM BEACH COUNTY
  NORTHEASTERN HENDRY COUNTY

* FOR FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45 TO 55
MPH...UP TO NICKEL-SIZED HAIL...FUNNEL CLOUDS

* UNTIL 815 AM EDT.

AT 738 AM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM PORT MAYACA TO CANAL
POINT TO 7 MILES NORTHWEST OF SOUTH BAY...MOVING SOUTHEAST AT 30 MPH.

*
  PAHOKEE...
  BELLE GLADE...
  LION COUNTRY SAFARI...
  AND SURROUNDING COMMUNITIES.

FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45 T0 55 MPH...UP
TO NICKEL-SIZED HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF
THESE ARE POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED
KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE
WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE
STORM PASSES.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL NOON EDT MONDAY
FOR SOUTHERN FLORIDA.

LAT...LON 2667 8032 2653 8057 2674 8096 2677 8091
      2671 8082 2671 8078 2669 8074 2672 8073
      2677 8075 2678 8072 2675 8071 2676 8070
      2681 8070 2687 8063 2696 8061 2696 8030
      2693 8020
TIME...MOT...LOC 1140Z 302DEG 24KT 2695 8056 2684 8061
          2674 8078

GARCIA
Special weather statement, Mar 28, 7:54 AM EDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
754 AM EDT MON MAR 28 2011

FLZ063-066-067-069-070-281230-
HENDRY FL-GLADES FL-INLAND PALM BEACH COUNTY FL-
COASTAL COLLIER COUNTY FL-INLAND COLLIER COUNTY FL-
754 AM EDT MON MAR 28 2011

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  WEST CENTRAL PALM BEACH COUNTY
  SOUTHEASTERN GLADES COUNTY
  HENDRY COUNTY
  NORTHWESTERN COLLIER COUNTY

* FOR FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45 TO 55
MPH...UP TO NICKEL-SIZED HAIL...FUNNEL CLOUDS

* UNTIL 830 AM EDT.

AT 749 AM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES SOUTH OF
MOORE HAVEN TO 4 MILES EAST OF BONITA SPRINGS...MOVING EAST AT 30
MPH.

*
  CLEWISTON...
  AVE MARIA...
  OKEELANTA...
  AND SURROUNDING COMMUNITIES.

FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45 T0 55 MPH...UP
TO NICKEL-SIZED HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF
THESE ARE POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED
KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE
WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE
STORM PASSES.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL NOON EDT MONDAY
FOR SOUTHERN FLORIDA.

LAT...LON 2633 8182 2632 8166 2643 8166 2643 8157
      2649 8157 2681 8108 2678 8093 2671 8082
      2669 8074 2672 8073 2668 8057 2617 8133
      2630 8185
TIME...MOT...LOC 1153Z 275DEG 44KT 2675 8104 2633 8167

GARCIA
Special weather statement, Mar 28, 8:21 AM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
821 AM EDT MON MAR 28 2011

FLZ067-068-168-281245-
INLAND PALM BEACH COUNTY FL-METRO PALM BEACH COUNTY FL-
COASTAL PALM BEACH COUNTY FL-
821 AM EDT MON MAR 28 2011

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  NORTHEASTERN PALM BEACH COUNTY

* FOR FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45 TO 55
MPH...UP TO NICKEL-SIZED HAIL...FUNNEL CLOUDS

* UNTIL 845 AM EDT.

AT 819 AM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM JOHNATHAN DICKINSON
STATE PARK TO NORTH PALM BEACH GENERAL AIRPORT TO 7 MILES SOUTHWEST
OF LION COUNTRY SAFARI...MOVING EAST AT 30 MPH.

*
  NORTH PALM BEACH GENERAL AIRPORT...
  JUPITER...
  JUNO BEACH...
  GOLDEN LAKES...
  HAVERHILL...
  AND SURROUNDING COMMUNITIES.

FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45 T0 55 MPH...UP
TO NICKEL-SIZED HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF
THESE ARE POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED
KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE
WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE
STORM PASSES.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL NOON EDT MONDAY
FOR SOUTHERN FLORIDA.

LAT...LON 2678 8002 2677 8005 2676 8003 2674 8004
      2676 8005 2674 8005 2662 8016 2662 8057
      2697 8023 2696 8015 2698 8014 2698 8010
      2697 8007 2682 8002
TIME...MOT...LOC 1221Z 291DEG 25KT 2698 8010 2682 8021
          2666 8045

GARCIA

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 28, 6:30 AM EDTSpecial Marine WarningMFL60 min
Mar 28, 7:40 AM EDTSpecial Weather StatementMFLPalm Beach35 min
Mar 28, 7:54 AM EDTSpecial Weather StatementMFLHendry36 min
Mar 28, 8:33 AM EDTSpecial Weather StatementMFLCollier, Palm Beach27 min
Mar 28, 8:41 AM EDTSpecial Marine WarningMFL64 min
Mar 28, 8:54 AM EDTSpecial Weather StatementMFLPalm Beach36 min
Mar 28, 9:01 AM EDTSpecial Weather StatementMFLCollier, Palm Beach29 min
Mar 28, 9:26 AM EDTSpecial Weather StatementMFLBroward, Palm Beach49 min
Mar 28, 9:41 AM EDTSpecial Marine WarningMFL64 min
Mar 28, 10:09 AM EDTSpecial Weather StatementMFLBroward, Palm Beach36 min
Mar 28, 10:36 AM EDTSpecial Marine WarningMFL54 min
Mar 28, 11:23 AM EDTSpecial Marine WarningMFL67 min
Mar 28, 4:49 PM EDTSpecial Weather StatementMFLBroward26 min
Mar 28, 6:25 PM EDTSpecial Weather StatementMFLBroward35 min
Mar 28, 6:30 PM EDTSpecial Marine WarningMFL45 min
Mar 28, 6:55 PM EDTSpecial Weather StatementMFLBroward35 min
Mar 28, 6:58 PM EDTSpecial Marine WarningMFL62 min
Mar 28, 7:20 PM EDTSpecial Weather StatementMFLBroward55 min
Mar 28, 7:58 PM EDTSpecial Marine WarningMFL62 min

Nearby

Special Weather Statements in Florida, 2011Every special weather statement in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.